Advertisement

Reactions Weekly

, Volume 1777, Issue 1, pp 109–109 | Cite as

Epinephrine

Ventricular fibrillation and takotsubo syndrome: case report
Case report
  • 23 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 46-year-old woman developed ventricular fibrillation and takotsubo syndrome following administration of epinephrine.

The woman, who had cardiovascular risk factors including smoking and dyslipidaemia along with pathological history of paroxysmal episodes of repeated sneezing, exhibited a new fit of sneezing, which rapidly got complicated with respiratory arrest and laryngospasm. In a hypothesis of an anaphylactic reaction, IV epinephrine [adrenaline] 0.5mg infusion in a bolus was administered. Following adrenaline infusion, she developed cardiac arrest.

The woman consequently underwent resuscitation. Additionally, she was found to have developed ventricular fibrillation, which was determined to be related to pro-arrhythmic effect of epinephrine. Defibrillation was therefore...

Reference

  1. Bianco M, et al. Intravenous epinephrine for anaphylaxis: Kounis or takotsubo syndrome?. Giornale Italiano di Cardiologia 19: 242-245, No. 4, Apr 2018. Available from: URL: http://doi.org/10.1714/2898.29219 [Italian; summarised from a translation] - Italy

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations